On the Optimality of Forest-Type File Transfers on a File Transmission Net

Yoshihiro KANEKO

IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E83-A    No.7    pp.1411-1419
Publication Date: 2000/07/25
Online ISSN: 
Print ISSN: 0916-8508
Type of Manuscript: PAPER
Category: Graphs and Networks
file transfer,  optimality,  minimum cost,  forest-type,  

Full Text: PDF>>
Buy this Article

A problem of obtaining an optimal file transfer on a file transmission net N is to consider how to transmit, with a minimum total cost, copies of a certain file of information from some vertices to others on N by the respective vertices' copy demand numbers. This problem is NP-hard for a general file transmission net. So far, some class of N on which polynomial time algorithms for obtaining an optimal file transfer are designed has been known. In addition, if we deal with restricted file transfers, i. e. , forest-type file transfers, we can obtain an optimal 'forest-type' file transfer on more general class of N. This paper proves that for such general nets it suffices to consider forest-type file transfers in order to obtain an optimal file transfer.